MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM920060
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization to the vertebral artery, the position of a 2mm x 6cm galaxy g3 coil (glm920060, 30579189) was not accurate.The physician tried to retract and adjust the coil, but the coil was impeded in introducer sheath and could not advance any more.A new coil was changed to complete the surgery.There was no patient injury reported.Additional information received indicated that it was not necessary to remove or replace the microcatheter (mc).The device did not appear damaged at any time.A continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.Based on the analysis of the device received, the embolic coil was found severely stretched inside the introducer.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.Based on the analysis of the device received, the embolic coil was found severely stretched inside the introducer.The findings meet us regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization to the vertebral artery, the position of a 2mm x 6cm galaxy g3 coil (glm920060, 30579189) was not accurate.The physician tried to retract and adjust the coil, but the coil was impeded in introducer sheath and could not advance any more.A new coil was changed to complete the surgery.There was no patient injury reported.Additional information received indicated that it was not necessary to remove or replace the microcatheter (mc).The device did not appear damaged at any time.A continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.A non-sterile galaxy g3 mini 2mm x 6cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and delivery wire was found to be kinked at 31 cm (12.2 inches) from the proximal end.Additionally, introducer was observed kinked at 11.5 cm (4.5 inches) from the distal end.Microscopical inspection was performed, and the embolic coil was found severely stretched inside the introducer.The device was tried to move inside the introducer however, due to the stretched conditions noted in the coil, this was not able to move through.A manufacturing record evaluation was performed for the finished device 30579189 number, and no non-conformances related to the malfunction were identified.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.It is possible that force may have inadvertently been applied during the coil advancement and/or retrieval in an attempt to overcome the resistance, which resulted in the coil stretching.Although the functional test could not be performed due to the conditions in which the device was received, the customer complaint was confirmed based on the appearance of the embolic coil.An assignment of a root cause is not possible with the information available.However, there may have been other procedural factors that contributed to the failure mode that cannot be determined in the analysis.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 2MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15587356
Report Number3008114965-2022-00654
Device Sequence Number2748931
Product Code KRD
UDI-Device Identifier10886704080312
UDI-Public10886704080312
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberGLM920060
Device Catalogue NumberGLM920060
Device Lot Number30579189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2022
Initial Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown